Author Topic: Canadian Eh? Pre and post withdrawal support  (Read 34600 times)

[Buddie]

Canadian Eh? Pre and post withdrawal support
« on: January 09, 2015, 03:14:42 am »
I viewed a recent study regarding Benzo Buddies which showed Canadians represent 9% of the members here. I thought it would be nice to have a place for fellow Canadians to go to support each other through withdrawal and recovery. Maybe advice on benzowise doctors, benzo's in Canadian news or support group awareness? Or we could just complain about our really cold winters  :laugh:

Looking forward to meeting my fellow Canadians 🍁
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Canadian Eh? Pre and post withdrawal support
« Reply #1 on: January 13, 2015, 02:00:33 pm »
Hi [...].

Just checking in after not being on here for a while.

-25 degrees.celcius today here...not including wind chill.  But the sun is shining in my  window.

My doc previously practised in the US.  I wonder how many others he has quickly prescribed ativan to? 

Cheers.

[...] Advisor
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Canadian Eh? Pre and post withdrawal support
« Reply #2 on: January 13, 2015, 02:04:30 pm »
Go Canada!!! I live in the national capital, so if anyone needs a benzo-wise doc in Ottawa, feel free to PM me! My psych ja very knowledgeable.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Canadian Eh? Pre and post withdrawal support
« Reply #3 on: January 13, 2015, 05:14:33 pm »
Hi [...] - nice to see you!! How are you feeling these days? You've always been an inspiration to me. My favorite post of yours was when you went to Canada's Wonderland and ride a coaster with your son. That was the day I knew you were almost healed  :smitten:

Orion - I had no idea you were Canadian!!! Awesome. Nice to have you here  ;D

I've seen quite a few articles written up about benzo's but all the publications were U.S. - does anyone have any links with Canadian publications?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Canadian Eh? Pre and post withdrawal support
« Reply #4 on: January 13, 2015, 05:26:01 pm »
Canadian news article from The Globe and Mail:

http://m.theglobeandmail.com/life/health-and-fitness/health/despite-risks-sedatives-called-benzos-widely-used/article13482915/?service=mobile

Data compiled from Health Canada’s public database of adverse drug reactions suggest that four of the most commonly prescribed benzodiazepines – lorazepam, alprazolam, clonazepam and diazepam – have been implicated in nearly 200 deaths in the past decade.

This is likely a conservative number, as experts estimate that only 3 to 5 per cent of adverse reactions are reported.

“People are on these things all over the country,” says Dr. James Silvius, a University of Calgary professor who specializes in care of the elderly.

“We need to have conversations with prescribers about these drugs and how they’re used. But the biggest conversation we need to have is actually with the public, to get perceptions changed that these are safe drugs to take.”
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Canadian Eh? Pre and post withdrawal support
« Reply #5 on: January 13, 2015, 05:38:40 pm »
Canadian Women's Health Article:

http://www.cwhn.ca/en/node/39526

If you or someone you know is possibly addicted to sleeping pills or tranquilizers, contact: 1-888-818-9172 for more information.

*I'm going to call this number today and see what kind of information is provided. I'll keep you posted.

« Last Edit: January 13, 2015, 05:51:49 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Canadian Eh? Pre and post withdrawal support
« Reply #6 on: January 13, 2015, 05:38:52 pm »
Hi [...]:

I am doing pretty good.  When I do have a sxs, I shake my head.  The brain zaps especially.  Today I woke up really early and nauseous..
Another one of my old sxs.  Crazy! 

My sister in law started going through anxiety issues this fall and ended up in emerg. Doc wanted to put her on ativan.  Fortunately she saw what I went through and said no.  I am thankful by being vocal and educating others with what we went through, just maybe others won't have to suffer.

I was reading your blog today.  Glad you could take a trip south.  Every step out of the house is climbing upwards and out of this misery. May 2015 be a wonderful year for you!

[...] Advisor
 
« Last Edit: January 13, 2015, 11:53:01 pm by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Canadian Eh? Pre and post withdrawal support
« Reply #7 on: January 13, 2015, 06:12:50 pm »
This article is fascinating, and not in good way. In 2013 Health Canada investigated 151 medications that were implicated in adverse drug reactions and the safety review was never published.

http://m.thestar.com/#/article/news/canada/2014/04/12/star_obtains_list_of_redflagged_drugs.html


Amongst some of the drugs listed:

Benzodiazepines
Seroquel
Cymbalta
Fluoroquinolones
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Canadian Eh? Pre and post withdrawal support
« Reply #8 on: January 13, 2015, 08:42:04 pm »
Hey [...],
great idea, it will be interesting to find out how many benzo victimms are canadian.

Oh Canada!

I will read your posted articles later and add some myself as I come across them.

You are an inspiration [...], not that I haven't told you that before,

devotionally yours,
[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Canadian Eh? Pre and post withdrawal support
« Reply #9 on: January 17, 2015, 01:48:02 am »
So what are we all gonna do for Canadians once this is over? :0 We aren't all gonna just heal and only provide support for those already on benzos, are we? I'm thinking of dusting off my PR diploma and kicking B. P.'s ass!!

....And I will be a total bitch princess while doing it.  :smitten:
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.